Texas, 2022Wildfire in Texas, July 6 to 16, 2022
July 6 to 16, 2022 · NWS FWD · 1 event in 1 county or zone
Ongoing drought conditions, continued drying fuels, and very hot temperatures contributed to a few grass and wildfires in the early part of the month. A large fire occurred in Bosque County near Walnut Springs, but no structures were lost.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ongoing drought conditions, continued drying fuels, and very hot temperatures contributed to a few grass and wildfires in the early part of the month. A large fire occurred in Bosque County near Walnut Springs, but no structures were lost. Fire activity erupted across the region in the middle of the month as the ongoing heat and drought worsened.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 6, 1:51 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 6, 1:51 PM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
251 PM CDT Wed Jul 6 2022
...New Long Term...
.SHORT TERM... /Issued 1239 PM CDT Wed Jul 6 2022/
/Through Thursday/
Not much to say here other than the oppressive heat continuing
through Thursday. High temperatures between 99 to 104 degrees
today will be about 1-2 degrees hotter across the board on
Thursday as the upper ridge above expands more across the state
and strengthens to 594 decameters. The mass subsidence associated
with this expansive upper ridge will maintain rain-free
conditions across the region.
Fortunately, deep mixing has kept heat indices very close to
ambient temperatures today with south winds 10 to 15 mph helping
to mitigate things somewhat. Slightly better moisture east of
Highway 281 on Thursday will help keep dew points from mixing out
quite as much. This should result in heat index values rising to
between 105 and 108 degrees across a few areas. We are maintaining
the current Heat Advisory that is in effect for our forecast area
through Friday. As we move into the weekend, the heat and humidity
only look to worsen as we move into the coming weekend. The
excessive heat will be discussed more in detail below in the long
term discussion. This type of heat and humidity is very serious
and is something everyone, but especially those with health
issues, the elderly, or those having to be outdoors for extended
periods should pay close attention to.
Otherwise, drought conditions are ongoing and should only worsen
as we move through the coming week. Though southerly winds speeds
remain relatively tame with southerly winds around 10 mph, fuel
loading and ever increasing fuel dryness and ERC values will
likely work in unison with the very hot conditions to promote
elevated fire weather conditions each afternoon. Something to be
cognizant of if you plan on any burning our possibly camping
outdoors at night with campfires.
05/Marty
&&
.LONG TERM... /NEW/
/Thursday Night Onward/
By late this week, the mid-level ridge will be directly overhead,
allowing temperatures to climb slightly higher on Friday and
through the weekend. Low-level moisture will also increase on
Friday, which will only exacerbate the hot conditions.
Temperatures are expected to climb to 100-105 degrees across the
board with heat index values between 105 to 112 degrees in most
locations. We're still assessing what locations might need
Excessive Heat headlines this weekend, so for now, we will hold
off on the issuance of any watches or warnings.
This spell of exceptional heat will continue Saturday through
early next week as our weather pattern generally remains
unchanged. While many folks likely have outdoor plans over the
weekend, we recommend avoiding the outdoors during the peak heat
of the day, if at all possible. If you must be outside, take
frequent breaks in an air-conditioned space to avoid overheating.
Don't forget to drink plenty of water, bring your pets indoors,
and check on any family, friends, or neighbors that are elderly
or ill. This weekend could be the hottest temperatures of the year
thus far, so be sure to take all precautions necessary to avoid
any heat-related illnesses.
While a weak front may graze our northern counties sometime
Saturday, it will offer little relief from the heat. A few
isolated showers or storms can't be ruled out near the front late
Saturday, but we'll keep PoPs capped at 10% for now. Early to mid
next week, the mid-level ridge may shift to our west, which will
likely shave several degrees off of daily high temperatures.
Additionally, it may open the door for showers and thunderstorms
to return to the region. While it will still be hot (after all, it
is July), we're hopeful for some relief from the excessive heat
we'll see this weekend. There's still plenty of uncertainty in how
next week will pan out, so stay tuned as the details come better
into focus.
Barnes
&&
.AVIATION... /Issued 1239 PM CDT Wed Jul 6 2022/
/18z TAFs/
No concerns outside of minor wind shifts diurnally/nocturnally
(SW-SE) with sustained surface winds averaging around 10 mph.
Diurnally there could be gusts up to 20 kts. Any wind shifts are
expected to be very gradual, so I am not expecting significant
impacts to commercial aircraft operating on S flow at DFW the
next 24-30 hrs.
VFR/SKC-SCT250, though distant/scattered convection across SW
LA/SE TX from an easterly wave may have minor impacts along the
CQY cornerpost through early evening.
05/Marty
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 81 103 82 104 83 / 0 0 0 0 5
Waco 78 101 78 103 80 / 0 0 0 0 5
Paris 76 101 78 103 78 / 0 0 0 0 5
Denton 78 103 79 105 78 / 0 0 0 0 10
McKinney 78 101 79 102 79 / 0 0 0 0 10
Dallas 81 103 82 104 84 / 0 0 0 0 5
Terrell 78 103 78 104 80 / 0 0 0 0 5
Corsicana 78 101 78 103 80 / 0 5 0 0 5
Temple 76 101 76 103 78 / 0 0 0 0 0
Mineral Wells 77 105 77 106 78 / 0 0 0 0 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Friday for TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.
&&
Hazardous weather outlook, Jul 6, 4:50 PM CST, 10 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
550 PM CDT Wed Jul 6 2022
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
550 PM CDT Wed Jul 6 2022
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hot temperatures will continue through the weekend and early next
week. Low storm chances may return to parts of the region by the
middle of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Wildfire, Bosque
- When
- July 6, 5:00 PM CST to July 16, 11:00 AM CST
- Where
- Bosque forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
The Hard Castle Fire stated as a rekindle of a previously-contained fire that was originally started by power lines. A total of 540 acres was burned south of Walnut Springs to the east of SH 144. No structures were lost. Rainfall on the 14th helped to control and contain the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 6 to 7, 20224 deaths · 3 events
- Tornadoes and Damaging Winds in Ohio, July 6, 20221 death · 2 injured · $3.7 million · EF2 · 24 events
- Excessive Heat and Heat in Texas, July 6 to 31, 202234 injured · 100 events
- Excessive Heat in Oklahoma, July 6 to 8, 202219 injured · 23 events
- Damaging Winds in North Carolina, July 6, 2022$1.0 million · 50 kt wind · 33 events
- Hail and Damaging Winds in Virginia, July 6, 2022$1.3 million · 1 in hail · 7 events
- Damaging Winds in Kentucky, July 6, 2022$58,000 · 50 kt wind · 23 events
- Damaging Winds in Virginia, July 6, 2022$60,000 · 60 kt wind · 21 events
- Damaging Winds in Virginia, July 6, 2022$40,000 · 50 kt wind · 22 events
- Hail and Damaging Winds in North Carolina, July 6, 2022$60,000 · 1.75 in hail · 12 events
- Flash Flood and Damaging Winds in Kentucky, July 6 to 8, 2022$3,000 · 60 kt wind · 43 events
- Tornadoes and Hail in Colorado, July 6 to 7, 2022EF1 · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1047159.